MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 28IDX50OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 28IDX50OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Model Number 1218-28-750
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Joint Dislocation (2374); Joint Laxity (4526); Muscle/Tendon Damage (4532); Unspecified Musculoskeletal problem (4535); Unspecified Tissue Injury (4559); Physical Asymmetry (4573); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Ppf, pfs and medical records received.Ppf alleges component fracture, dislocation with closed reduction, and elevated metal ions.Pfs alleges hip dislocation, bone and muscle damage, pain and limited range of motion.After review of the medical records the patient was revised to address periprosthetic hip recurrent instability, dislocation, disruption of constrained liner with subluxed, extensive osteolysis in the femur and acetabulum and slightly elevated metal ions.Operative note reported some moderate tendinopathy due to metal wear debris from old surgery, scar tissues around the acetabulum and femur.Some metal pieces not recovered due to risk damage the sciatic nerve and vital structures.Acetabular device had significant amount of anteversion; summit stem was impinging the posterior rim of the cup.There was a moderate size notch on the stem.Doi: (b)(6) 2018.Dor: (b)(6) 2021.Right hip 2nd revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Patient was revised on (b)(6) 2021 to address instability, recurrent right hip dislocations and a fractured constrained liner, as a salvage procedure.She presented with a leg length discrepancy, long on the right.Intraoperatively, the broken constrained liner was explanted, but some metal fragments of the liner could not be safely recovered and were left in-situ.The acetabular cup was found to be significantly anteverted in position, and it was identified that the femoral neck of the summit femoral stem impinged on the posterior rim of the cup when the patient's leg was placed in extension, impinging at 1 to 2 degrees of extension.There was evidence of a moderate sized notch on the posterior aspect of the stem.It was decided though to retain the well-fixed stem.The cup was extracted and a 58 mm cup implanted to 45 degrees abduction.A dual mobility liner was placed along with +8.5 mm femoral head, remaining long on the right to achieve stability.There were no reported complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6 clinical code: unspecified musculoskeletal problem (e1635) is used to capture joint injury and joint disorder.H6 medical device problem code: fracture (a040101) is used to capture polyethylene and implant fragment left in patient.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN LNR CON +4 10D 28IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14349474
Report Number1818910-2022-08585
Device Sequence Number17140842
Product Code KWZ
UDI-Device Identifier10603295011538
UDI-Public10603295011538
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K043058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-28-750
Device Catalogue Number121828750
Device Lot NumberH09038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer04/21/2022
05/23/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date05/12/2022
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +5 BR.; PINNACLE SECTOR II CUP 50MM.; SUMMIT POR TAPER SZ3 HI OF.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight69 KG